MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Abdominal Cramps (2543)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing a stay-safe-cap, liberty cycler set and the serious adverse event of peritonitis, characterized by abdominal pain, abdominal cramping, and cloudy peritoneal effluent fluid, which required antibiotic therapy.The pdrn attributed causality to a touch contamination event, as the patient reported experiencing difficulty opening the stay-safe-cap packaging and touched the caps¿ threading in the process.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.However, the pdrn expressed concern regarding the strength required to open the packaging.Those individuals undergoing pd therapy for rrt (manual or cycler based) are known to be at high risk for infections of the peritoneum.Staphylococcus aureus is commonly found in the mucus membranes and skin of humans and is the most frequent organism associated with peritoneal infections in pd patients.Based on the information available, the stay-safe-cap and liberty cycler set can be disassociated from the serious adverse events.There is no objective evidence indicating a fresenius device(s) and/or product(s) caused the serious adverse events.Despite the pdrn/patient¿s concerns regarding the packaging, there was no allegation a fresenius product(s) arrived incorrectly packaged or failed to meet the manufacturers¿ specifications.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient was diagnosed with a staphylococcus aureus and peritonitis infection.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient presented to the outpatient home dialysis clinic on (b)(6) 2024 with complaints of abdominal pain, abdominal cramping, and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 412 u/l, neutrophils = 85%) were collected, and the patient was diagnosed with peritonitis.The patient was treated as an outpatient with intraperitoneal (ip) vancomycin 2000 mg every 5 days, and fortaz 2000 mg daily for 21 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on (b)(6) 2024, and the patient¿s vancomycin and fortaz were discontinued and replaced with cefazolin 2000 mg daily for 21 days.The patient is recovering from the serious adverse events and continues to undergo ccpd therapy at home utilizing the same liberty select cycler without reported issue.The pdrn attributed causality to a touch contamination event, as the patient reported experiencing difficulty opening the stay-safe-cap packaging and touched the caps¿ threading in the process.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.However, the pdrn expressed concern regarding the strength required to open the packaging could lead to similar events given the patient population.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius sterile stay safe caps shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19666678
Report Number0008030665-2024-00579
Device Sequence Number6632337
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Patient Weight106 KG